Alert archive / California / Winter Weather Advisories in 2021
Winter Weather Advisory 14, NWS Eureka, CA
NWS Eureka, CA issued this winter weather advisory at Mar 10, 2021, 10:10 AM PST for Lake County, Mendocino County, Trinity County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2021, 10:10 AM PST (18:10 UTC)
- Expired
- Mar 10, 2021, 4:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500 WWUS46 KEKA 101810 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 1010 AM PST Wed Mar 10 2021 ...Snow Levels Rising Today, but Some Snow Showers Continuing... .Snow levels around 2000 feet early this morning are on the rise, and will be in the 2500 to 3000 foot range by this afternoon. Snow shower activity will focus across Mendocino, Lake, and southern Trinity Counties, with some additional light accumulations possible in areas of more persistent snow showers. Be prepared for locally slippery road conditions over some of the highway passes in these areas. CAZ108-110-111-113>115-110000- /O.EXP.KEKA.WW.Y.0013.000000T0000Z-210310T1800Z/ /O.NEW.KEKA.WW.Y.0014.210310T1810Z-210311T0000Z/ Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 1010 AM PST Wed Mar 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 2500 FEET... ...PREVIOUS WINTER WEATHER ADVISORY DOWN TO 1500 FEET HAS EXPIRED... * WHAT...Snow above 2500 feet. Additional snow accumulations of 1 to 3 inches possible, especially in more persistent snow shower activity above 3000 feet. * WHERE...Southern Trinity, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake County and Southern Lake County Counties. This includes South Fork Mountain on Highway 36, and additional sections of Highways 36 and 3 in Trinity County above 2500 feet. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Plan on locally slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and allow extra time to reach your destination. Check the latest road conditions at http://quickmap.dot.ca.gov or by calling 1-800-GAS- ROAD. A Winter Weather Advisory for snow means that periods of snow will cause travel difficulties. && $$ CAZ104>107-109-101915- /O.EXP.KEKA.WW.Y.0013.000000T0000Z-210310T1800Z/ Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Mendocino Coast- 1010 AM PST Wed Mar 10 2021 ...WINTER WEATHER ADVISORY HAS EXPIRED... $$
1 follow-up statement
417 WWUS46 KEKA 102355 WSWEKA URGENT - WINTER WEATHER MESSAGE National Weather Service Eureka CA 355 PM PST Wed Mar 10 2021 CAZ108-110-111-113>115-110100- /O.EXP.KEKA.WW.Y.0014.000000T0000Z-210311T0000Z/ Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 355 PM PST Wed Mar 10 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON ABOVE 2500 FEET... Isolated light snow showers will likely continue through this evening across the interior, however little further accumulation is expected. $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this winter weather advisory went out at Mar 10, 4:55 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 10, 4:55 AM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
455 AM PST Wed Mar 10 2021
.SYNOPSIS...Widespread shower activity will continue across
northwest California today, slowly diminishing from north to south
through this evening. Drier weather is expected Thursday through
Saturday, with chilly overnight lows becoming the primary weather
concern.
&&
.DISCUSSION...A deep upper level low centered just offshore
of Cape Mendocino is continuing to promote widespread shower
activity across northwest California this morning. Very cold air
aloft and low snow levels around 1500-2000 ft this morning will
continue to support a threat for accumulating small hail embedded in
heavier showers, while steep mid level lapse rates and modest
instability will also maintain a slight chance of thunderstorms. The
bulk of the shower and thunderstorm potential will gradually shift
southward to Mendocino and Lake Counties over the course of the day
as the upper low progresses towards the Bay Area, with showers
beginning to wind down north of Cape Mendocino by the afternoon. The
Winter Weather Advisory currently remains in effect for much of the
area above 1500 ft through 10 am, but may eventually be able to trim
back the northern areas a bit sooner based on observational trends
as showers diminish in coverage this morning. Snow levels should
generally rise to around 3000 feet by this afternoon.
Showers will continue to diminish this evening as the low pulls away
to the south and an amplified upper level ridge begins to build into
the region through the end of the week. This will yield mostly dry
conditions and clearing skies from Thursday into Saturday, leading
to widespread frost and freeze potential for the next few mornings
for those areas where the growing season is underway. Freeze watches
remain in place for the southern Mendocino interior and southern
Lake Counties, with a Hard for northern Mendocino and Lake COunties
where temps could fall into the mid 20s tonight.
The next chance for more widespread precipitation looks to come
Sunday into Monday with the arrival of another upper trough,
spurring another round of possible low elevation snow concerns along
with increased convective potential for coastal areas early next
week. /CB
&&
.AVIATION...Overnight, showers continued to rotate onshore from an
upper-low which is drifting southward, while winds turned light S to
ESE. During times of showers, CIGs dropped down to MVFR for the most
part, with VFR prevailing otherwise. Beginning after midday
tomorrow, lingering instability from the low looks to allow for
another period of some more vigorous showers with isolated
thunderstorms that may produce small hail for terminals generally
south of Cape Mendocino. Some showers will eventually warp around to
KACV and KCEC from the W and NW, but should lack the convective
instability that will exist farther south. KACV will bear monitoring
nonetheless. Thus, only included these conditions for KUKI through
the evening.
&&
.MARINE...Overnight, isolated areas around buoy 44 briefly popped
above 10' before coming back down, keeping the forecast on track. An
area of low pressure is on the move south this morning, with lighter
variable winds around it. The low will aid in developing isolated
thunderstorms tomorrow afternoon, but they look to be mostly
confined over land for areas south of Cape Mendocino. A mid-period
NW swell is lingering in the waters, and will persist through
Wednesday. Late Wednesday afternoon, northerly winds will pick up to
advisory-level, and will likely persist through Friday. With the
specifics yet to be worked out, a front will approach sometime
Saturday night or Sunday, kicking up southerly winds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Freeze Watch from late tonight through Thursday morning for
CAZ109-112-113-115.
Winter Weather Advisory until 10 AM PST this morning for CAZ102-
104>111-113>115.
Hard Freeze Watch from late tonight through Thursday morning for
CAZ110-111-114.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9
AM PST this morning for PZZ470.
Small Craft Advisory until 6 PM PST this evening for PZZ455.
Small Craft Advisory until midnight PST Thursday night for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Mar 10, 3:37 AM PST, 6 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 337 AM PST Wed Mar 10 2021 CAZ101-103-111145- Coastal Del Norte-Northern Humboldt Coast- 337 AM PST Wed Mar 10 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ112-111145- Southwestern Mendocino Interior- 337 AM PST Wed Mar 10 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Watch is in effect tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Freeze Watch is in effect through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-113-115-111145- Mendocino Coast-Southeastern Mendocino Interior-Southern Lake County- 337 AM PST Wed Mar 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect through 10 AM. A Freeze Watch is in effect tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Freeze Watch is in effect through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-104>108-111145- Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- 337 AM PST Wed Mar 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect through 10 AM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ110-111-114-111145- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Northern Lake County- 337 AM PST Wed Mar 10 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HARD FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Winter Weather Advisory is currently in effect through 10 AM. A Hard Freeze Watch is in effect tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Hard Freeze Watch is in effect through Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 5:52 PM PST | Special Marine Warning | EKA | 23 min | |
| Mar 10, 2:31 PM PST | Frost Advisory | EKA | Humboldt, Mendocino | 18 hr |
| Mar 10, 2:31 PM PST | Freeze Warning | EKA | 18 hr | |
| Mar 10, 2:31 PM PST | Hard Freeze Warning | EKA | Lake, Mendocino | 18 hr |
Nearby
Winter Weather Advisories in California, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.